Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Dec 11, 2021, 2:19 PM CST for Coffee County, Alabama. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2021, 2:19 PM CST (20:19 UTC)
- Expired
- Dec 11, 2021, 3:15 PM CST
- In force
- 56 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
County Coffee County, AL
The radar
The Ft Rucker radar (KEOX), 60 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 325 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.8
The text
As transmitted.
971
WWUS82 KTAE 112019
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
219 PM CST Sat Dec 11 2021
ALZ065-112115-
Coffee AL-
219 PM CST Sat Dec 11 2021
...A strong thunderstorm will impact portions of Coffee County
through 315 PM CST...
At 218 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Opp, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Elba, Enterprise, Fort Rucker, New Brockton, Lee, Kinston, Pine
Level, Mixons Crossroads, Perry Store, Curtis, Carl Folsom A/p, Ino,
Turner Crossroads, Lowry Mill, Camp Humming Hills, Clintonville, Wise
Mill, Roeton, Goodman and Camp Alaflo Bsa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3153 8619 3153 8616 3154 8616 3154 8614
3162 8615 3162 8579 3127 8579 3123 8619
3142 8620
TIME...MOT...LOC 2018Z 254DEG 24KT 3137 8620
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
72-BUNKERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Dec 11, 12:11 PM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Dec 11, 12:11 PM CST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
111 PM EST Sat Dec 11 2021
.AVIATION...
[Through 18Z Sunday]
Expect SHRA along/ahead of a cold frontal passage tonight, with
brief TSRA possible late this afternoon into this evening at DHN.
Ceilings and visibility will drop to at least MVFR overnight with
brief moments of IFR possible along the cold front. Southwest
winds will gust up to around 20 knots today, shifting northwest
tonight behind the cold front.
&&
.PREV DISCUSSION [1032 AM EST]...
.NEAR TERM [Through Tonight]...
The main concerns today will be dense fog this morning, possible
record highs this afternoon, and the potential for marginally severe
thunderstorms northwest of an Albany to Dothan line late today, with
gusty non-thunderstorm winds as well.
The Dense Fog Advisory remains in effect for the area roughly east
of the Flint River in Southwest Georgia, the Florida Big Bend, and
the Western Panhandle Coast. Some of the Southwest Georgia and
inland FL Panhandle Counties were dropped from the advisory based
on the latest obs and guidance indicating only patchy fog at best.
Fog is expected to dissipate by 11 AM ET.
Forecast highs today are 79 at Tallahassee and 75 at Apalachicola.
These are close to the daily records, which are 81 at Tallahassee
set in 1931, and 78 at Apalachicola set in 1939.
A cold front will approach late today with an associated line of
thunderstorms, which is expected to move into Southeast Alabama
2-5 PM CT and weaken as it approaches the Flint River Valley and
Florida Big Bend 7-10 PM ET. SPC has a marginal risk in place
northwest of an Albany to Dothan line, where a couple damaging
wind gusts are possible. Cannot rule out a couple storms firing
ahead of the line in the Western FL Panhandle in the 2-5 PM CT.
It will be breezy, with southwest winds gusting around 20 mph in
the Western FL Panhandle and Big Bend. Further north in Southeast
Alabama and Southwest Georgia, peak gusts of 25-30 mph possible.
The cold front crosses the tri-state are overnight, and while
thunder chances will decrease as instability wanes, widespread
showers are expected. PoPs are generally 50-70 percent. Areas
of fog, possibly dense, are once again possible tonight ahead
of the cold front, mainly east of the Flint and Apalachicola
Rivers.
.SHORT TERM [Sunday Through Monday]...
A cold front will be exiting the region early Sunday morning
leaving a cooler airmass in its wake. Day time highs look to
generally be in the 60s for much of the CWA, with the exception
being Big Bend and the Forgotten Coast where highs will be a touch
warmer and in the low 70s. Temps Sunday night will be on the
cooler side as well as lows range from the low 40s farther north
(in GA and AL) to the mid 50s near the Big Bend.
.LONG TERM [Monday Night Through Saturday]...
Ensembles continue to support a long lived high pressure over the
region. This will keep temperatures above normal with most daytime
highs peaking in the mid 70s while overnight lows fall into the
50s. No precip is expected in the long term.
.MARINE...
Dense fog continues this morning but will improve as a cold front
approaches the region. Showers and perhaps some isolated
thunderstorms will be possible this afternoon with the frontal
passage. In addition precip, an uptick in wind is expected as
well. Winds look to be just below small craft caution with winds
at roughly 15 kt. Seas will also respond into the 3 to 4 foot range,
especially further offshore.
.FIRE WEATHER...
The main concern is high dispersions today mainly north of I-10
due to strong southwest transport winds ahead of a cold front. This
front will move through the area tonight, along with a chance of
showers and a thunderstorms, with a drier air mass arriving Sunday.
Lower mixing heights on Sunday will promote lower dispersions,
although they do not look critically low at this time. Outside of
the dispersions, there are no other fire weather concerns.
.HYDROLOGY...
Showers and thunderstorms will be possible today; however,
rainfall amounts look to be less than 1/2 inch. No flooding
concerns are expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 55 69 52 72 54 / 50 0 0 0 0
Panama City 53 69 52 71 55 / 60 0 0 0 0
Dothan 48 63 44 67 49 / 70 0 0 0 0
Albany 51 65 45 66 47 / 70 0 0 0 0
Valdosta 56 68 50 71 51 / 50 10 0 0 0
Cross City 61 74 56 77 57 / 50 10 0 0 0
Apalachicola 55 69 55 70 57 / 50 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for Coastal Bay-
Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...LF
SHORT TERM...KR
LONG TERM...KR
AVIATION...Oliver
MARINE...KR
FIRE WEATHER...LF
HYDROLOGY...KRIn the hours before
Special weather statement, Dec 11, 2:19 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
219 PM CST Sat Dec 11 2021
ALZ065-112115-
Coffee AL-
219 PM CST Sat Dec 11 2021
...A strong thunderstorm will impact portions of Coffee County
through 315 PM CST...
At 218 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Opp, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Elba, Enterprise, Fort Rucker, New Brockton, Lee, Kinston, Pine
Level, Mixons Crossroads, Perry Store, Curtis, Carl Folsom A/p, Ino,
Turner Crossroads, Lowry Mill, Camp Humming Hills, Clintonville, Wise
Mill, Roeton, Goodman and Camp Alaflo Bsa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3153 8619 3153 8616 3154 8616 3154 8614
3162 8615 3162 8579 3127 8579 3123 8619
3142 8620
TIME...MOT...LOC 2018Z 254DEG 24KT 3137 8620
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
72-BUNKERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 8:01 PM CST | Dense Fog Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 7 more | 13 hr |
| Dec 11, 4:15 AM CST | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 43 hr |
| Dec 11, 4:36 PM CST | Tornado Warning | TAE | Holmes, Walton | 24 min |
| Dec 11, 4:51 PM CST | Special Weather Statement | TAE | Calhoun | 24 min |
| Dec 11, 5:14 PM CST | Special Weather Statement | TAE | Calhoun | 46 min |
| Dec 11, 2:51 PM CST | Special Weather Statement | TAE | Geneva | 54 min |
| Dec 11, 3:06 PM CST | Special Weather Statement | TAE | Dale | 24 min |
| Dec 11, 3:29 PM CST | Severe Thunderstorm Warning | TAE | Dale, Henry | 46 min |
| Dec 11, 4:15 PM CST | Special Weather Statement | TAE | Henry | 45 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.